Georgia, 2008Lightning Strike in Georgia, June 12, 2008
June 12, 2008 · NWS JAX · 1 event in 1 county or zone
A retrograding upper level trough enhanced sea breeze induced storms during the afternoon over Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A retrograding upper level trough enhanced sea breeze induced storms during the afternoon over Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 8:38 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 8:38 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 AM EDT THU JUN 12 2008
.UPDATE...PRECIPITABLE WATER (PWAT OR PW) HAS INCREASED TO 1.78 IN
THE MORNING SOUNDING AND COMBINED WITH MODERATE INSTABILITY WILL
RESULT IN STORMS WITH HEAVY RAINFALL AND STRONG WIND GUSTS. ALSO
EXPECT SMALL HAIL TO BE MOSTLY PEA-SIZED BUT PENNY-SIZE IS
POSSIBLE. STORMS SHOULD ORIGINALLY DRIFT NORTHWARD THEN AS THE
AFTERNOON PROGRESSES THEY WILL MOVE TO THE NE. THUS WIL KEEP LOWER
POPS NEAR THE COAST AND LIKELY POPS INLAND. HAVE TWEAKED TEMPS A
TAD AND MAY UPDATE ZONES LATER THIS MORNING TO FRESHEN THE
WORDING.
&&
.AVIATION...AFTERNOON THUNDERSTORMS WILL AFFECT MAINLY GNV AS
STORMS DEVELOP INLAND.
&&
.MARINE...WINDS AND SEAS ARE QUIESCENT THIS MORNING. THE UPDATE
WILL HAVE NO CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 69 91 68 / 50 20 30 20
SSI 85 74 86 74 / 40 10 20 10
JAX 88 70 89 69 / 50 20 30 20
SGJ 85 72 85 72 / 50 20 30 20
GNV 90 69 90 67 / 60 30 50 40
OCF 91 69 90 68 / 60 30 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/DEESE/WALKER
Hazardous weather outlook, Jun 12, 4:02 AM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 AM EDT THU JUN 12 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
502 AM EDT THU JUN 12 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
PATCHY FOG WILL DEVELOP THROUGH THE EARLY MORNING. VISIBILITIES BELOW
2 MILES WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA DUE TO LESS CLOUD
COVERAGE.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH GREATEST
COVERAGE OVER THE INTERIOR. THUNDERSTORMS WILL INITIATE OVER THE
COASTAL SECTIONS THIS MORNING...SPREADING WEST OVER THE INTERIOR
DURING THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...HEAVY RAINFALL....EXCESSIVE CLOUD TO
GROUND LIGHTNING AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
CONCERNS OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ
In the hours before
Special weather statement, Jun 12, 11:07 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1207 PM EDT THU JUN 12 2008
FLZ032-033-037-121645-
CLAY-PUTNAM-ST. JOHNS-
1207 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY...NORTHEASTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT...
AT 1207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BAKERSVILLE...OR 12 MILES WEST OF
SAINT AUGUSTINE...MOVING SOUTHWEST AT 11 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAKERSVILLE AND PICOLATA
THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 12, 11:59 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1259 PM EDT THU JUN 12 2008
FLZ025-032-033-121745-
CLAY-DUVAL-ST. JOHNS-
1259 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...WESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 1259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SWITZERLAND...OR 2 MILES WEST OF
FRUIT COVE...MOVING NORTHWEST AT 7 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SWITZERLAND...PICOLATA...GREEN COVE
SPRINGS...FRUIT COVE...MANDARIN...ORANGE PARK...LAKESIDE...DOCTORS
INLET AND BELLAIR THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 12, 12:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT THU JUN 12 2008
GAZ152-164-121800-
BRANTLEY-CHARLTON-
115 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON AND SOUTHWESTERN BRANTLEY COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...
AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF WINOKUR...OR 11
MILES SOUTH OF NAHUNTA...MOVING NORTHWEST AT 6 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINOKUR...HICKOX AND
HOBOKEN THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Lightning, Glynn
- When
- June 12, 12:15 PM EST
- Where
- Glynn County, 5.44 mi SE of Bladen
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 31.191, -81.659
The Brunswick News documented a lightning strike that killed 3 cows in the Brookman Community on a farm off of U.S. Highway 82. The cows were congregated around a tree, and the tree was struck by lightning. The lightning current progressed to the cows. Cost of damage was estimated at $1,000/cow.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Wisconsin, June 12 to 13, 20081 death · $104 million · EF1 · 46 events
- Flash Flooding and Hail in Wisconsin, June 12, 2008$49 million · 1 in hail · 11 events
- Tornadoes and Hail in Minnesota, June 12, 2008$3.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20082 injured · $262,000 · EF1 · 45 events
- Flash Flooding and Hail in Michigan, June 12 to 13, 2008$7.3 million · 1 in hail · 9 events
- Flash Flooding and Flood in Wisconsin, June 12 to 13, 2008$7.2 million · 3 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$545,000 · EF0 · 50 events
- Tornado and Hail in Illinois, June 12 to 13, 20081 injured · $262,000 · EF1 · 23 events
- Tornado and Flash Flooding in Michigan, June 12 to 17, 2008$2.1 million · EF0 · 11 events
- Tornado and Flash Flooding in Illinois, June 12 to 13, 2008$555,000 · EF0 · 25 events
- Flood in Minnesota, June 12 to 13, 2008$1.4 million · 1 event
- Flash Flooding in Iowa, June 12 to 13, 2008$1.0 million · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 150689.